MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - REV CURVE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - REV CURVE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 72201495
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zipcode (b)(6).
 
Event or Problem Description
It was reported that during surgery ultra fast fix t2 implant did not deploy.The procedure was successfully completed without significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: product ultra fast-fix ab assembly ¿ curved and ultra fast-fix ab assembly - rev curved devices used during treatment, were not returned for evaluation.This particular complaint was opened for an unidentified lot.This product style has no automatic mechanism or mechanical deployment.This product is controlled by the user to manually advance, position and deliberately strip the anchors off the needle.Per instructions for use: ¿a snap or click will be heard when the trigger is fully advanced, ensuring that the implant is fully seated at the end of the needle.Do not bend delivery needle.Do not use sharp instruments to manage or control the suture.It is normal to encounter resistance prior to achieving the ready position.¿ no root cause related to the manufacture of the device was confirmed.Complaint history review for three years prior indicated similar allegations for the product family reported.Device history review/batch/lot review was unattainable without a valid lot number provided.Product met specifications upon release to distribution.The report number for the two mentioned devices are: 1219602-2020-00072 and 1219602-2020-00071.

Brand Name
ULTRA FAST-FIX AB ASSEMBLY - REV CURVE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9577994
Report Number1219602-2020-00071
Device Sequence Number2901909
Product Code GAT
UDI-Device Identifier03596010597236
UDI-Public03596010597236
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201495
Device Catalogue Number72201495
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1